MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number CB030
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: na (sterile unit returned).Event description: complaint 1 of 4: (b)(4)., mfr #2027111-2022-00533.Complaint 2 of 4: (b)(4).Complaint 3 of 4:(b)(4).Complaint 4 of 4: (b)(4).While the surgeon was trying to cut using applied medical scissors, the device blocked the jaws.The scissor no longer opened, locking also in the handle.The surgeon also had difficulty removing the device.Additional information received by email from applied medical representative on 16mar2022: yes, the does not work upon initial use just after a few minutes of use the scissors did not open anymore.The blades did not open/close fully at the beginning.The scissors were not used to cut staples/ lapband/dense tissue."it was not a dangerous condition, simply the blades of the scissors remained locked in the open position, physiological tissues (peritoneum) were cut and the blades were not damaged" additional information received by email from applied medical representative on 16mar2022: only one scissors are involved in the accident, but the customer also wants to return the remaining scissors of the defective batch(3 sterile samples).Additional information received by email from applied medical team member on 25may2022: upon evaluation of the returned event unit and 3 sterile non-event units for complaint 2022-000726, it was found that the 3 sterile units failed the [test method] on (b)(6) 2022 due to burr formation that prevents the unit from being able to actuate.Intervention: na (sterile unit returned).Patient status: na (sterile unit returned).
 
Additional Manufacturer Narrative
The event device has returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
A non-event sterile unit was returned to applied medical for evaluation.Visual inspection and testing performed confirmed the complainant¿s experience as a burr was observed to have formed, preventing the unit from actuating.Based on the condition of the returned sterile unit and the description of the event, the burr likely resulted from the scissor blades interfering with one another at their proximal end.However, the exact root cause of the blades interfering with each other is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: na (sterile unit returned).Event description: complaint 1 of 4: (b)(4) [mfr #2027111-2022-00533].Complaint 2 of 4: (b)(4) [mfr #2027111-2022-00623].Complaint 3 of 4: (b)(4) [mfr #2027111-2022-00624].Complaint 4 of 4: (b)(4) [mfr #2027111-2022-00625].While the surgeon was trying to cut using applied medical scissors, the device blocked the jaws.The scissor no longer opened, locking also in the handle.The surgeon also had difficulty removing the device.Additional information received by email from applied medical representative on 16mar22: yes, the does not work upon initial use just after a few minutes of use the scissors did not open anymore.The blades did not open/close fully at the beginning.The scissors were not used to cut staples/ lapband/dense tissue."it was not a dangerous condition, simply the blades of the scissors remained locked in the open position, physiological tissues (peritoneum) were cut and the blades were not damaged".Additional information received by email from applied medical representative on 16mar22: only one scissors are involved in the accident, but the customer also wants to return the remaining scissors of the defective batch(3 sterile samples).Additional information received by email from applied medical team member on 25may22: upon evaluation of the returned event unit and 3 sterile non-event units for complaint (b)(4) , it was found that the 3 sterile units failed the [test method] on 10may22 due to burr formation that prevents the unit from being able to actuate.Intervention: na (sterile unit returned).Patient status: na (sterile unit returned).

Brand Name
CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14607240
Report Number2027111-2022-00625
Device Sequence Number19947298
Product Code HET
UDI-Device Identifier00607915110123
UDI-Public(01)00607915110123(17)241115(30)01(10)1435498
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/15/2024
Device Model NumberCB030
Device Catalogue Number101419701
Device Lot Number1435498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown